Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at Oct 9, 2018, 8:10 PM CDT for Barber County, Kansas. It took effect at Oct 9, 2018, 9:18 PM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 8:10 PM CDT (01:10 UTC)
- In effect from
- Oct 9, 2018, 9:18 PM CDT
- Expired
- Oct 11, 2018, 2:31 PM CDT
- In force
- 41 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 49 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Medicine Lodge River near Kiowa (KIOK1). The gauge peaked at 11.47 ft at Oct 10, 2018, 10:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07149000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
883
WGUS43 KDDC 100125 CCA
FLWDDC
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Serice Dodge City KS
810 PM CDT Tue Oct 9 2018
...The National Weather Service in Dodge City, Ks has issued a flood
warning for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued early Wednesday morning.
&&
KSC007-101309-
/O.NEW.KDDC.FL.W.0007.181010T0218Z-181011T1017Z/
/KIOK1.1.ER.181010T0218Z.181010T1800Z.181011T0417Z.NO/
810 PM CDT Tue Oct 9 2018
The National Weather Service in Dodge City, Ks has issued a
* Flood Warning for
The Medicine Lodge River Near Kiowa 2NE.
* until late Wednesday night.
* At 7:46 PM Tuesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 10.8 feet by tomorrow early afternoon. The river will fall
below flood stage by late tomorrow evening.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$7 follow-up statements
538
WGUS83 KDDC 100753
FLSDDC
Flood Statement
National Weather Service Dodge City KS
253 AM CDT Wed Oct 10 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued around noon today.
&&
KSC007-101952-
/O.EXT.KDDC.FL.W.0007.000000T0000Z-181011T0300Z/
/KIOK1.1.ER.181010T0139Z.181010T1200Z.181010T2100Z.NO/
253 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 2:31 AM Wednesday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.7 feet by early this
morning. The river will fall below flood stage late this afternoon.
* Impact...At 10.0 feet...
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$926
WGUS83 KDDC 101322
FLSDDC
Flood Statement
National Weather Service Dodge City KS
822 AM CDT Wed Oct 10 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued ***TIME OF NEXT ISSUANCE***
&&
KSC007-110121-
/O.EXT.KDDC.FL.W.0007.000000T0000Z-181011T1017Z/
/KIOK1.1.ER.181010T0139Z.181010T1246Z.181011T0417Z.NO/
822 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 8:01 AM Wednesday the stage was 10.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$559
WGUS83 KDDC 101952
FLSDDC
Flood Statement
National Weather Service Dodge City KS
252 PM CDT Wed Oct 10 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
&&
KSC007-110752-
/O.EXT.KDDC.FL.W.0007.000000T0000Z-181011T1600Z/
/KIOK1.1.ER.181010T0139Z.181010T1915Z.181011T1000Z.NO/
252 PM CDT Wed Oct 10 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 2:31 PM Wednesday the stage was 11.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* This crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$020
WGUS83 KDDC 110226
FLSDDC
Flood Statement
National Weather Service Dodge City KS
926 PM CDT Wed Oct 10 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued Thursday morning.
&&
KSC007-111425-
/O.EXT.KDDC.FL.W.0007.000000T0000Z-181011T2324Z/
/KIOK1.1.ER.181010T0139Z.181011T0201Z.181011T1724Z.NO/
926 PM CDT Wed Oct 10 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 9:01 PM Wednesday the stage was 11.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$401
WGUS83 KDDC 110734
FLSDDC
Flood Statement
National Weather Service Dodge City KS
234 AM CDT Thu Oct 11 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
The Buckner Creek Near Burdett 7W affecting Hodgeman and Pawnee
Counties.
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued midday Thursday.
&&
KSC007-111933-
/O.EXT.KDDC.FL.W.0007.000000T0000Z-181011T2221Z/
/KIOK1.1.ER.181010T0139Z.181011T0446Z.181011T1621Z.NO/
234 AM CDT Thu Oct 11 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 2:16 AM Thursday the stage was 11.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$
KSC083-145-111933-
/O.EXT.KDDC.FL.W.0005.000000T0000Z-181012T1734Z/
/BETK1.1.ER.000000T0000Z.181010T1945Z.181012T1134Z.UU/
234 AM CDT Thu Oct 11 2018
The Flood Warning continues for
The Buckner Creek Near Burdett 7W.
* At 2:45 PM Wednesday the stage was 20.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 19.0 feet...Prepare for first terrace overflows up to 3
feet along the banks of the Buckner Creek. Move livestock away from
the main channel. The Creekside Cemetery Road along Buckner Creek
north of Gray will become flooded at a stage of 19 feet. The cities
of Jetmore and Hanston are not in any immediate danger from this
forecasted rise along Buckner Creek.
* this crest compares to a previous crest of 19.2 feet on August 22
2006.
&&
LAT...LON 3810 9988 3812 9976 3819 9964 3819 9957
3815 9957 3810 9971 3806 9987
$$661
WGUS83 KDDC 111343
FLSDDC
Flood Statement
National Weather Service Dodge City KS
843 AM CDT Thu Oct 11 2018
...The Flood Warning continues for the following rivers in Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued later today.
&&
KSC007-112302-
/O.EXT.KDDC.FL.W.0007.000000T0000Z-181011T2302Z/
/KIOK1.1.ER.181010T0139Z.181011T0446Z.181011T1702Z.NO/
843 AM CDT Thu Oct 11 2018
The Flood Warning continues for
The Medicine Lodge River Near Kiowa 2NE.
* At 8:30 AM Thursday the stage was 10.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the
surrounding countryside will begin when the river stage exceeds
11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3
1996.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$051
WGUS83 KDDC 111931
FLSDDC
Flood Statement
National Weather Service Dodge City KS
231 PM CDT Thu Oct 11 2018
...The Flood Warning is cancelled for the following rivers in
Kansas...
The Medicine Lodge River Near Kiowa 2NE affecting Barber County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Do not drive through flowing water or go around barricades. Nearly
half of all flood fatalities are vehicle related. Turn around don't
drown.
Continue to monitor noaa all hazards radio or commercial broadcasts
for further information.
For the latest river stages and forecasts visit our web page at:
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for
additional hydrologic information.
The next statement will be issued later.
&&
KSC007-112001-
/O.CAN.KDDC.FL.W.0007.000000T0000Z-181011T2302Z/
/KIOK1.1.ER.181010T0139Z.181011T0446Z.181011T1824Z.NO/
231 PM CDT Thu Oct 11 2018
The Flood Warning is cancelled for
The Medicine Lodge River Near Kiowa 2NE.
* At 2:01 PM Thursday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 1:24 PM Thursday.
* Forecast...The river will continue to fall to 4.5 feet by tomorrow
morning.
* Impact...At 10.0 feet...
* this crest compares to a previous crest of 9.8 feet on July 2 1999.
&&
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
3726 9859 3726 9858 3710 9850
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Oct 9, 7:12 PM CDT, 58 minutes earlier.
Area forecast discussion, Oct 9, 7:12 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 712 PM CDT Tue Oct 9 2018 ...updated aviation section... .SHORT TERM...(This evening through Wednesday) Issued at 123 PM CDT Tue Oct 9 2018 The synoptic trof that has brought days of rains with significant rainfall has finally started to move out of the region. Rain and clouds will exit the FA through this evening from the south to the north. A ridge of high pressure will build in its wake. There will be weak cold air advection associated with this. Do have a freeze warning for 4 counties across the NW. Main fly in the ointment for this is cloud cover. Models do show partial clear and with weak CAA in place, temperatures could get near freezing. The area that is in the freeze warning is just climo for their first freeze and along low lying areas such as near the Ark river basin. Otherwise, lows to the east should be warmer with additional/lingering cloud cover. For Wednesday, high pressure will be in control and the area should dry out. Highs should be mainly in the 50s. .LONG TERM...(Wednesday night through Tuesday) Issued at 123 PM CDT Tue Oct 9 2018 Will have to watch for the freezing potential for Thursday morning. High pressure is just to our north and winds are weaker. In addition, not much in the way of clouds are expected through the overnight period. A large area of the NW and N zones may get close to freezing. Will defer a headline for now as we have hydro concerns and freezing concerns already during the short term period. The GFS and EC disagree with the slight chance of showers on Thursday. A better chance at precip is still indicated by long range models next weekend. Here the synoptic wave driving the weather is strong than compared to the Thursday system. In addition, there is more in the way of boundary layer moisture as well. The EC does have cold enough 850-hPa temperatures for some mixed precipitation and even snow on Sunday. Confidence in the thermal fields is low at this point. The EC is still advertising cold air moving in the wake of the system and a freeze or even a hard freeze may be possible Monday morning for much of the FA. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 642 PM CDT Tue Oct 9 2018 Marginal ceiling improvement is forecast by the HRRR over the next few hours, generally through mid evening - however little improvement over that will be seen until well after midnight. Therefore we can expect the IFR category ceilings through around 03 UTC with rain showers dwindling as the Missouri Valley surface low lifts northeast and MVFR category ceilings. An intrusion of drier air aided by downslope will lead to removal of the widespread stratus during the overnight with some scattered 1500-3000 ft clouds lingering mainly in the HYS area by 12 UTC. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 55 35 53 / 10 0 10 0 GCK 34 53 33 50 / 20 0 10 10 EHA 33 56 35 55 / 20 0 10 20 LBL 34 56 34 54 / 10 0 10 10 HYS 36 52 31 50 / 40 0 0 0 P28 41 58 40 57 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM CDT /1 AM MDT/ to 10 AM CDT /9 AM MDT/ Wednesday for KSZ043-061-062-074. Frost Advisory from 2 AM to 10 AM CDT Wednesday for KSZ044-063- 075>077-084>087. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Oct 9, 4:24 AM CDT, 15 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 424 AM CDT Tue Oct 9 2018 KSZ030-031-043>046-061>066-074>081-084>090-101000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 424 AM CDT Tue Oct 9 2018 /324 AM MDT Tue Oct 9 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Showers and thunderstorms, heavy at times, can be expected across western and central Kansas today. A Flood Watch is currently in effect. Please see the latest Flood Watch product for more information. Temperatures tonight are expected to fall back into the low to mid 30s with frost possible west of highway 283. A Freeze Watch is currently in effect for late tonight. Please see the latest Freeze Watch product for more information. Day 1 Hazards ------------- * Flooding: Extreme risk * Lightning: Limited risk * Non-thunderstorm wind: Limited risk * Fog: Limited risk * Freeze: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A Freeze Watch is currently in effect for early Wednesday morning. Please see the latest Freeze Watch product for more information. Temperatures falling in to 32 degrees or lower are expected across portions of western Kansas this weekend. Days 2-7 Hazards ---------------- * Wednesday - Freeze: Significant risk * Thursday - Lightning: Limited risk * Friday No hazards. * Saturday - Non thunderstorm wind: Limited risk - Freeze: Elevated risk * Sunday - Non thunderstorm wind: Limited risk - Freeze: Extreme risk - Snow: Limited risk * Monday - Freeze: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:43 PM CDT | River Flood Warning | DDC | Ellis | 15 hr |
| Oct 10, 3:15 AM CDT | Areal Flood Warning | DDC | Ellis, Rush | 6 hr |
| Oct 10, 4:47 AM CDT | Frost Advisory | DDC | Finney, Ford, Grant, Gray, Haskell, Hodgeman and 3 more | 28 hr |
| Oct 10, 4:47 AM CDT | Freeze Warning | DDC | Ellis, Hamilton, Kearny, Lane, Scott, Trego | 28 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.